Reactions 1680, p130 - 2 Dec 2017
Hepatotoxicity: case report
A 80-year-old woman developed hepatotoxicity during
treatment with erlotinib [route not stated].
The woman, who had a history of stage IV lung
adenocarcinoma, started receiving treatment with erlotinib
150mg daily in December 2015. After four days of initiation of
erlotinib, she experienced an increase in total bilirubin level to
2.5 mg/dL. She was deemed to have developed grade 2
hepatotoxicity that was induced by erlotinib.
The treatment with erlotinib was temporarily stopped. In
January 2016, erlotinib was restarted. In February 2016, the
dose was adjusted to 100mg every other day and total bilirubin
level was carefully monitored. However, her serum total
bilirubin increased to 2.7 mg/dL (peak level) at a dose of 75mg
every other day. Hence, the dose was reduced to 50mg every
other day. Subsequently, in May 2016, treatment with
erlotinib was discontinued and was switched to afatinib. Her
underlined condition showed radiological resolution at
1 month after the initiation of afatinib, without further increase
in the bilirubin level.
Author comment: "Our results indicate that afatinib is an
important treatment option when erlotinib-induced
hepatotoxicity develops, regardless of the patients’ age."
Yamanaka Y, et al. Afatinib therapy for brain metastases aggravated by a reduction
in the dose of erlotinib due to the development of hepatotoxicity. Internal Medicine
56: 2895-2898, No. 21, 2017. Available from: URL: http://doi.org/10.2169/
internalmedicine.8638-16 - Japan
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved